Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


possible to lose HBV anti-body?
May 10, 2009

I was diagnosed in 1/2000 for HCV and HBV (Dr. never tested me for HIV, I suppose because I wasn't gay or drug user... but did have series of massive transfusions, 17+ units in '83 crash) Dx'd with advanced AIDS and CNS NHL in 2007. Went through aggressive chemotherapy w/ rituxan... in remission. Then started HCV therapy last fall (still on it... Pegylated interferon w/ ribavirin for another few months) Anyway my tests all came back negative in Sept. 08 and April '09 for HepB antigen, surface and core, and HepB anti-body, surface and core .... Current Heptologist and HIV Dr. say the first test must have been a false positive, but my liver biopsy was saved from 2002 and a retest of it showed I had chronic, active HepB, and the then Dr. and me on Epivir and later Hepsera in 2006). Then these Drs. said the sample must have been mixed up and not mine, but a subsequest DNA test showed it was my liver and it did have HepB. Now the Drs. don't know what to say... they both say people can clear the HBV all the time, but always retain the surface and core antibodies. The heptologist says the Chemotherapy for the lymphoma may have caused it to be "eradicated" .... he even says I should get vaccinated for HepB. He brought it up to his colleagues at a large teachin hosp. ... and they all told him it was "impossible to lose the antibody". I've tried to research myself and come to the same conclusions. Did you ever hear of such a thing? Should I get the HepB vaccine?

Response from Dr. Holodniy

Interesting observation. I believe two factors are in play. First HIV treatment you likely received is also effective against HBV. It also looks like they treated you for HBV with those same kinds of drugs. This would have "cleared" the virus and hence stimulus for your body to create antibodies. Second, chemotherapy for NHL is likely to have affected your b cells (which produce antibodies) and likely destroyed those that produce HBV antibodies. That is an interesting question about HBV vaccination. I have no experience to guide you. However, I don't see a down side as the vaccine is extremely well tolerated and the only issue is it might not work.



Previous
tranmisssion of viral loads
Next
my CD4 got down

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement